Today, July 11, 2016, is the inaugural launch of the annual World Benzodiazepine Awareness Day (W-BAD). Those of us who have been harmed by a “benzo” are uniting to share our stories and to educate the public and the medical community about the dangers of these drugs. If you take Valium, Ativan, Xanax, Klonopin, Restoril, or any other benzo, your health and well-being are at risk. Please Google benzo withdrawal to learn about the dangers. Sadly, asking your doctor isn’t an option as the vast majority of doctors are not educated about the drug. (Hence the reason W-BAD has been created.)
I’m proud to stand with my brothers and sisters who have been harmed, and to stand for those who lost their lives to these drugs.
Did you turned the corner at 24-25 month off ?
I just past the 2 year mark and still severly ill i dont sleep more than 2-3 hour a night its crazy
Hi Dr. Leigh, I am 8 months free of benzos after 18 years of taking them following the doctors orders. I am hoping to be able to work and function again. I was a high school math teacher for 15 years. The pain that these pills has brought me is worse than the initial anxiety and panic disorder I had been diagnosed with. I am educated and worked hard my whole life. How did you manage to cope with feeling so debilitated? I was feeling better at 6 months and now my hypersensitivity to light and sound is back so strong as well as other symptoms. It is so hard when you feel a bit of improvement only to be taken back to not functioning. I live alone and do not have much support as most people I knew were so annoyed by my year long taper and my inability to participate in life. Please let me know what I can do to continue to cope so I dont lose hope and thank you for sharing your story. GOD BLESS.
I got hooked after my fiancee (a psychiatrist) put me on Klonopin for sleeping issues. Her actions were highly unethical, but I trusted her because I didn’t think she would do anything to hurt me. Boy was I wrong! Now we are no longer together and I am having a hard time getting off these drugs.
I felt inlove of a man. I never thought his adiction to benzos (20 years) would be really a trouble to deal with, as I was ignorant. The first month and a half was incredible, when I was an important priority on his mind, but God! As time passed through he began showing amnesia troubles. Short term amnesia troubles. First I thought it was just a tiny mistake of him, til I noticed this amnesia troubles became a major trouble mixed with his sudden unexplained irritations (also related to benzos). It has been very hard to me to understand this desorders due to a “wrong medication”. I decided to end the relationship. I have cried enough due to my brokenheart. It is really extremly sad that a “medicine” could do so big harm. Please, no more irresponsible treatments with benzos.
I was on Klonopin for 12 years after having sleeping problems due to a drawn out family crisis. No mention by the doctor that I should only be on the drug for a very short time. At first I had no idea the symptoms I was experiencing were related to the drug. As time moved on my symptoms became worse and I put that down to my ongoing stressful situation. Eventually I Googled Benzo drug and found out the facts from The Ashton Manual. I followed the withdrawal schedule, maybe a little quicker than I should have. I was horrified to discover that Klonopin is 20 times stronger that Valium and wanted to be rid of it. That was the beginning of true hell, I’m almost seventeen months off the drugs and going through many very difficult days. My memory is bad and psychological problems are difficult to cope with, as well, head shaking, loud tinnitus, hearing distortion, sleeping problems etc. I feel hopeful after reading of others experiences that this will eventually resolve.